Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effects
Aug 8, 2004

my brother's cd4 count 128 viral load 28 000. started on combivir and nevaripine. developed rash grade 3-4 and fevers and vomiting 5 weeks later. nevaripine stopped and his doctor suggested continue with combivir and restart low dose nevaripine after a week.I am not happy with that I would like him to start efavirenz rather than the nevarapine immediately. what is your advice.

Response from Dr. Young

Thank you for your questions.

From what you've described your brother developed a pretty severe allergic reaction to nevirapine. As such, I would not recommend that he resume treatment with nevirapine. Moreover, I would definitely not recommend Combivir alone treatment prior to the resumption of a third drug (nevirapine, as suggested by the doctor), since this would needlessly place your brother at risk for developing drug resistance.

Your suggestion about the use of efavirenz (Sustiva) in place of nevirapine makes sense to me, and would start both (three drugs) at the same time, rather than the step-wise fashion that was suggested.

Hope this helps. BY



Previous
public food industry
Next
Crystal Meth and Immune System

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement